How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Doctor
Category: Medical
Satisfied Customers: 7827
Experience:  Physician with 8 years of experience.
Type Your Medical Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

The bottoms of my feet feel very spongy and this is affecting

Resolved Question:

The bottoms of my feet feel very spongy and this is affecting my balance. There seems to be swelling in the area, as well as the top of the feet and lower leg, ight moreso than left, but both are involved.

Three weeks of medication to increase excretion of water does not seem to have helped with the feet, although the retention in the lower legs and tops of the feet seem to have been reduced.

How can I remedy this conditin?
Submitted: 5 years ago.
Category: Medical
Expert:  Dr. B. replied 5 years ago.
Has the physician check your liver and renal fuction tests?
Has a echocardiogram been done?
Customer: replied 5 years ago.

An echocardiogram was normal 6 months ago.


I have not had a liver function test.


I have renal parameters and common blood levels of cholesterol, etc as well as insulin tolerance tests semi-annualy.


I also do have occassial desensitivity in my fingertips.



Expert:  Dr. B. replied 5 years ago.
Dear jacustomer,

I am sorry to know about your symptoms,

Based on what you mentioned,we need to find the root cause of your problem,so liver function tests(at/alt) and renal function tests(bun/serum creatinine) needs to be done as underlying liver or renal pathology can lead to similar resistant swelling in feet due to fluid accumulation.
Meanwhile take a low sodium diet,if required discuss with the physician about supplementing albumin as this will take care of it too.I am mentioning this as you are already on water pills.So these all needs to be discussed and evaluated.


Always ask if you need clarification/more information.Please click ACCEPT button to get my credit.POSITIVE feedback& BONUS are warmly appreciated. Please note that answer is for information only. It can't be a substitute to visit the doctor.

Dr. B. and 4 other Medical Specialists are ready to help you